MAUDE Adverse Event Report: SYNTHES GMBH CANN CONNECTING SCR W/INTERNL THRD F/PERCUTAN INSERTN HANDLE; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH CANN CONNECTING SCR W/INTERNL THRD F/PERCUTAN INSERTN HANDLE; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.010.146
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the expert hindfoot nail system was sent to a facility for a procedure on (b)(6) 2024.In the middle of the operation, when the nurse wanted to mount the nail onto the insertion handle, she found the handle inside was jammed with a connecting screw.However, this connecting screw was claimed to be missing after the last procedure done on (b)(6) 2024.When this connecting screw removed from the insertion handle, the nurses found there was a lot of debris in the screw and inside the insertion handle.Although there was a spare connecting screw in the loan kit, they still needed to clean up the dirt inside the insertion handle before implantation.Even though they washed and immersed the handle many times, they were still not able to reach and clean up thoroughly the deep inside connecting junction of the insertion handle.Surgeon finally proceeded with the implantation because of the tourniquet time.The hospital is worried about the risk of infection to the patient due to the contamination.Surgery was delayed approximately 20 to 30 minutes.A spare connecting screw was used to complete the surgery successfully.There is infection risk to the patient due to instrument contamination.This report is for one can connecting scr w/internl thrd f/percutan insertn handle for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.B3: unknown when devices were contaminated.E1: initial reporter is j&j company representative.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The product was not returned to depuy synthes, however photos were provided for review.The photographs attached were reviewed, however the image quality is poor and no observations pertaining to the nature of the reported event could be identified; device is shown in a loan kit checklist.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the observed condition of the connecscr cann w/internal m6x1 thread would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANN CONNECTING SCR W/INTERNL THRD F/PERCUTAN INSERTN HANDLE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19095090
Report Number8030965-2024-04983
Device Sequence Number7407954
Product Code FZX
UDI-Device Identifier10886982067968
UDI-Public(01)10886982067968
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.146
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/17/2024
Supplement Date Received by Manufacturer04/16/2024
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INSERT-HANDLE F/EXPERT HAN
Patient SexUnknown